Alert archive / Colorado / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 57, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 16, 2004, 5:34 PM MDT for Washington County, Colorado. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2004, 5:34 PM MDT (23:34 UTC)
- Expired
- Jun 16, 2004, 6:15 PM MDT
- In force
- 41 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Washington County, CO
The radar
The Denver radar (KFTG), 100 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.6 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 1046 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KBOU 162334
SVRBOU
COC121-170015-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
533 PM MDT WED JUN 16 2004
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL WASHINGTON COUNTY IN NORTHEAST COLORADO
THIS INCLUDES THE CITY OF AKRON
* UNTIL 615 PM MDT
* AT 533 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 21 MILES WEST OF ELBA...OR ABOUT 25 MILES
SOUTHWEST OF AKRON...MOVING EAST AT 35 MPH.
LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...AKRON AND
ELBA.
HAIL UP TO DIME SIZE WAS BEEN REPORTED AT SHAMROCK IN EASTERN ADAMS
COUNTY AT 515 PM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR
IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
THIS WARNING REPLACES THE EARLIER WARNING FOR EASTERN ADAMS AND WEST
CENTRAL WASHINGTON COUNTY.
LAT...LON 4001 10359 3989 10355 3988 10306 4021 10309
4007 10348 4001 10348
$$
GIMMESTADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:10 PM MDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jun 16, 2:10 PM MDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE DENVER CO 210 PM MDT WED JUN 16 2004 CORRECTED WORDING .SHORT TERM...LOTS OF CONVECTION HAS DEVELOPED IN THE MOUNTAINS THIS AFTERNOON AND IS NOW SPREADING EASTWARD ACROSS THE PLAINS. VIRTUALLY NO SURFACE BASED CAPE ACROSS THE CWA EXCEPT IN THE FAR SOUTHERN SECTIONS FROM PARK COUNTY TOWARD SOUTHERN LINCOLN COUNTY. HOWEVER...THE CONVECTION SHOULD LAST AS IT SPREADS ACROSS THE PLAINS WITH A FEW HUNDRED J/KG OF ELEVATED CAPE ABOVE THE STABLE LAYER AND UPPER LEVEL FORCING UNDER RIGHT REAR ENTRANCE REGION OF UPPER JET. WILL MAINTAIN THE LIKELY POPS THIS EVENING. SOME THREAT OF SEVERE WEATHER REMAINS IN AREAS FROM PARK COUNTY EASTWARD THROUGH SOUTHERN LINCOLN COUNTY WHERE THERE IS A GREATER THREAT OF STORMS ADVECTING IN FROM HIGHER CAPE AREAS TO THE SOUTH. WHILE STRATUS MAY ATTEMPT TO BREAK UP FROM MIXING ASSOCIATED WITH SHOWERS/STORMS...EXPECT IT TO FILL BACK IN QUITE EFFICIENTLY AS LOWS LEVEL EAST/SOUTHEAST FLOW REMAINS IN PLACE AND DENVER CYCLONE DEVELOPS. WILL CARRY SOME FOG AND DRIZZLE IN THE OVERNIGHT AND EARLY MORNING HOURS THURSDAY. BY THURSDAY AFTERNOON...EXPECT TO SEE ANOTHER ROUND OF CONVECTION DEVELOP OVER THE MOUNTAINS AND SPREAD EAST ACROSS THE PLAINS. THREAT OF SEVERE DEPENDS ON WHETHER LOW LEVEL STRATUS BREAKS UP. AT THIS TIME...FLOW REGIME SUGGESTS HIGHEST THREAT AREA WILL BE FROM DENVER SOUTHWARD THROUGH THE PALMER DIVIDE AREA. .LONG TERM DISCUSSION...MODELS CONTINUE TO OSCILLATE FROM RUN TO RUN WITH THE TIMING THE PASSAGE OF SHORTWAVES AND SFC FRONTAL SYSTEMS CONTINUING TO BE A CHALLENGE. POTENTIAL FOR SEVERE T-STORMS FRIDAY NOT LOOKING AS GOOD NOW WITH ATMOSPHERE EAST OF THE MTNS LOOKING DRIER AND LESS UNSTABLE. WILL ADJUST ZONES ACCORDINGLY. OTHERWISE... WILL MAKE ONLY MINOR ADJUSTMENTS TO THE GFE FIELDS SINCE CONFIDENCE STEADILY DECREASES IN THE MODELS OUT BEYOND FRIDAY. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. BARJENBRUCH/BAKER
Hazardous weather outlook, Jun 16, 10:47 AM MDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE DENVER CO 1047 AM MDT WED JUN 16 2004 COZ030>051-171200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1047 AM MDT WED JUN 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD ACROSS NORTHEAST AND NORTH CENTRAL COLORADO THIS AFTERNOON AND EVENING. ALTHOUGH THE ATMOSPHERE HAS STABILIZED...A SEVERE THUNDERSTORM CANT BE RULED OUT ACROSS THE FAR SOUTHERN PORTION OF THE FORECAST AREA. THIS INCLUDES LOCATIONS FROM PARK AND SOUTHERN JEFFERSON COUNTIES EASTWARD THROUGH THE PALMER DIVIDE AREA INTO SOUTHERN LINCOLN COUNTY. THE MAIN THREAT FROM A SEVERE STORM TODAY WOULD BE LARGE HAIL. MOST OTHER STORMS TODAY WILL PRODUCE MODERATE TO HEAVY RAIN AND ONLY SMALL HAIL. AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE REGION AND UPSLOPE FLOW EAST OF THE CONTINENTAL DIVIDE WILL PROVIDE THE BETTER CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A MOIST AND UNSTABLE AIRMASS...COMBINED WITH THE PASSAGE OF A WEAK UPPER AIR DISTURBANCE WILL INCREASE THE CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS ON THE PLAINS AND FOOTHILLS. THUNDERSTORMS ON THE PLAINS MAY APPROACH SEVERE LIMITS LATE IN THE DAY. FRIDAY THROUGH TUESDAY...THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY WITH THE BEST CHANCE ON MONDAY WITH PASSAGE OF A WEAK COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED IN THE PALMER DIVIDE AREA BY 1 PM. BARJENBRUCH/BAKER
In the hours before
Local storm report, Jun 16, 3:05 PM MDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
305 PM MDT WED JUN 16 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0302 PM HAIL ROXBOROUGH PARK 39.44N 105.07W
06/16/2004 0.75 INCH DOUGLAS CO CO-OP OBSERVER
&&
RAYLocal storm report, Jun 16, 4:24 PM MDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
424 PM MDT WED JUN 16 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0326 PM HAIL CASTLE PINES 39.43N 104.90W
06/16/2004 1.00 INCH DOUGLAS CO AMATEUR RADIO
0302 PM HAIL ROXBOROUGH PARK 39.44N 105.07W
06/16/2004 0.75 INCH DOUGLAS CO CO-OP OBSERVER
&&
RAYLocal storm report, Jun 16, 4:26 PM MDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE DENVER CO
426 PM MDT WED JUN 16 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0326 PM HAIL CASTLE PINES 39.43N 104.90W
06/16/2004 1.00 INCH DOUGLAS CO PUBLIC
0302 PM HAIL ROXBOROUGH PARK 39.44N 105.07W
06/16/2004 0.75 INCH DOUGLAS CO CO-OP OBSERVER
&&
RAYLocal storm report, Jun 16, 4:50 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
450 PM MDT WED JUN 16 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 21 N ORDWAY 38.52N 103.76W
06/16/2004 1.00 INCH LINCOLN CO CO-OP OBSERVER
0326 PM HAIL CASTLE PINES 39.43N 104.90W
06/16/2004 1.00 INCH DOUGLAS CO PUBLIC
0302 PM HAIL ROXBOROUGH PARK 39.44N 105.07W
06/16/2004 0.75 INCH DOUGLAS CO CO-OP OBSERVER
&&
RAYLocal storm report, Jun 16, 5:23 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
523 PM MDT WED JUN 16 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0516 PM HAIL 5 E PUNKIN CENTER 38.85N 103.61W
06/16/2004 0.75 INCH LINCOLN CO TRAINED SPOTTER
0515 PM HAIL 1 SSW SHAMROCK 39.87N 103.83W
06/16/2004 0.75 INCH ADAMS CO TRAINED SPOTTER
0440 PM HAIL 21 N ORDWAY 38.52N 103.76W
06/16/2004 1.00 INCH LINCOLN CO CO-OP OBSERVER
0326 PM HAIL CASTLE PINES 39.43N 104.90W
06/16/2004 1.00 INCH DOUGLAS CO PUBLIC
0302 PM HAIL ROXBOROUGH PARK 39.44N 105.07W
06/16/2004 0.75 INCH DOUGLAS CO CO-OP OBSERVER
&&
RAYThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 6:01 PM MDT | Severe Thunderstorm Warning | BOU | Larimer | 44 min |
| Jun 15, 6:10 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Phillips, Sedgwick | 50 min |
| Jun 15, 6:58 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Phillips, Sedgwick | 62 min |
| Jun 15, 7:31 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Phillips, Sedgwick | 29 min |
| Jun 15, 7:59 PM MDT | Severe Thunderstorm Warning | BOU | Phillips, Sedgwick | 61 min |
| Jun 16, 2:44 PM MDT | Severe Thunderstorm Warning | BOU | Douglas, Jefferson | 46 min |
| Jun 16, 3:25 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Douglas | 40 min |
| Jun 16, 4:36 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 54 min |
| Jun 16, 4:55 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Washington | 50 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.